Patient Safety & Clinical Pharmacy Flashcards
6 cards from real GPHC practice questions. Tap to flip, then mark Knew It or Still Learning — missed cards come back until you master them.
Read the first 6 Patient Safety & Clinical Pharmacy flashcards as text
What is the STOPP/START tool used for in geriatric pharmacy?
Answer: Identifying potentially inappropriate prescribing in older patients and medicines that should be started
STOPP (Screening Tool of Older Persons' Prescriptions) and START (Screening Tool to Alert to Right Treatment) help identify inappropriate medicines in the elderly and treatments that should be initiated.
A patient taking phenytoin complains of dizziness and double vision after a dosage increase. What is the most likely cause?
Answer: Phenytoin toxicity — dose-related adverse effects at high plasma concentrations
Phenytoin has a narrow therapeutic index and non-linear (zero-order) kinetics. Nystagmus, diplopia, and ataxia are classic signs of toxicity at elevated plasma concentrations.
Which drug is used to treat acute anaphylaxis as the first-line emergency treatment?
Answer: Intramuscular adrenaline (epinephrine) 0.5 mg (1:1000)
IM adrenaline 0.5 mg (0.5 mL of 1:1000 solution) into the anterolateral thigh is the first-line treatment for anaphylaxis, reversing bronchospasm, vasodilation, and angioedema.
The Beers Criteria is a list of:
Answer: Medications potentially inappropriate for use in older adults
The Beers Criteria (American Geriatrics Society) identifies medicines that may be inappropriate or harmful in older adults (≥65) due to adverse effects, drug interactions, or reduced clearance.
What is meant by 'medication reconciliation' at hospital discharge?
Answer: Ensuring the discharge prescription reflects intended changes to pre-admission medication, clearly communicating to GP and patient
Discharge medicines reconciliation ensures intentional medication changes (stopped, started, dose changes) are documented, communicated to GP, and explained to the patient to prevent post-discharge errors.
Which clinical sign is associated with digoxin toxicity?
Answer: Bradycardia, nausea, and yellow-green visual disturbance
Digoxin toxicity classically presents with nausea, vomiting, bradycardia, and the characteristic yellow-green visual disturbances (xanthopsia). Arrhythmias may also occur.
How this page was made: written with AI tools and published by Nathan Beja, founder of Practice Test Geeks, who is responsible for its content. Exam facts are checked against the official sources listed below. Not reviewed by a subject-matter expert. Editorial policy
Sources & references
Exam facts on this page (fees, format, dates, passing scores) are checked against these official sources; the date is our last check. Editorial policy
- pharmacyregulation.org — Eligibility, exam dates, fees, registration deadline, score release, exam information · verified Oct 2026
- psni.org.uk — Retake policy · verified Oct 2026
- assets.pharmacyregulation.org — Test delivery, exam format, passing score, time limit · verified Oct 2026